Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


week after starting meds
Jul 30, 2009

I started taking Atripla a little over a week ago and thought everything was fine. Had very little dreams, and slept normal as usual. But yesterday after waking up I saw that I had a rash on my arms then taking off my shirt I saw that its on most of my chest and back. It doesn't itch but looks very ugly. Also I have been having this "cold" feeling in the evening. Such as chills and slight fever and some nausea. But it tends to go away after an hour or so. I do take my pill in the morning becasue I do work the night shift so I take it as soon as I get home around 7am. another thing the dizziness is still there but will it completely go away?

Response from Dr. Henry

A rash (most often due to the efavirenz) is fairly common after starting Atripla (reported in 15-27% of studies). The rash is usually mild and can be managed with antihistamines and watchful waiting in most instances. Involvement of large areas of body including eyes,mouth, and lungs is more serious and often requires stopping or switching off efavirenz. The dizziness from the efavirenz is most intense oover the first 1-4 weeks and then diminishes for most patients. KH



Previous
Norvir and Lexiva
Next
tylenol;

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement